Florida, 2012Wildfire in Florida, March 3, 2012
March 3, 2012 · NWS JAX · 1 event in 1 county or zone
A pre-frontal lines of strong and severe storms moved across SE Ga during the day. A strong pressure gradient across northeast Florida produced strong wind gusts of 40 to 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal lines of strong and severe storms moved across SE Ga during the day. A strong pressure gradient across northeast Florida produced strong wind gusts of 40 to 50 mph. These strong winds helped to drive a wildfire across Flagler county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 3, 2:42 PM EST, 48 minutes earlier.
Area forecast discussion, Mar 3, 2:42 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EST SAT MAR 3 2012
.SHORT TERM...SEVERE WEATHER IS ONGOING OVER SE GA WITH STRONG
ROTATING STORMS AND HEAVY RAINFALL. NEXT UPSTREAM SHORT WAVE OVER
THE SOUTHERN PLAINS WILL APPROACH THIS EVENING WHICH WILL LIKELY
RESULT IN ANOTHER ROUND OF SEVERE STORMS LATER THIS EVENING.
LOCALLY HEAVY RAINFALL WILL CONTINUE TONIGHT AND WILL EXTEND FLOOD
WATCH UNTIL 4 AM. MUCH COOLER AND DRIER AIR WILL SPREAD OVER THE
AREA SUNDAY MORNING WITH FRONTAL PASSAGE. WINDY CONDITIONS MAY
REQUIRE ANOTHER LAKE WIND ADVISORY. TEMPERATURES WILL FALL BELOW
NORMAL SUNDAY AND SUNDAY NIGHT WITH PATCHY FROST POSSIBLE WELL
INLAND EARLY MONDAY MORNING. TEMPERATURES WILL REBOUND TO NEAR
AVERAGE MONDAY AND TUESDAY AS FLOW BECOMES ONSHORE.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...BUILDING UPPER RIDGE
LATE WEEK WILL INCREASE TEMPERATURES ONCE AGAIN AS ONSHORE FLOW
VEERS TO THE SOUTH. NEXT CHANCE OF RAIN WILL BE SATURDAY WHEN THE
NEXT COLD FRONT/UPPER TROUGH APPROACHES.
&&
.AVIATION...SHRA/TSRA WILL AFFECT TERMINALS TONIGHT...REACHING SSI
BY MID-AFTERNOON...AND NE FL TAFS BY EVENING. MVFR/IFR CONDITIONS
EXPECTED IN SHOWERS INTO EARLY SUNDAY MORNING. WIND GUSTS WILL BE
UP TO 35 KNOTS THROUGH 00Z OUTSIDE OF SHOWERS...AND POSSIBLY
STRONGER IN STORMS. RAIN SHOULD END BY AROUND 16Z SUN WITH VFR
THEREAFTER.
&&
.MARINE...WILL UPGRADE GALE WATCH TO A WARNING FOR SUNDAY AND
SUNDAY EVENING AS FREQUENT GUSTS TO GALE FORCE LOOKS LIKELY OFFSHORE.
WINDS/SEAS WILL TEMPORARILY DECREASE SUNDAY NIGHT AND MONDAY
BEFORE INCREASING AGAIN AS SURFACE HIGH STRENTHENS OVER THE MID-
ATLANTIC STATES TUESDAY.
RIP CURRENTS: LOW RISK THROUGH SUNDAY.
&&
.FIRE WEATHER...LOW RH'S AND STRONG WINDS WILL LIKLEY RESULT IN
RED FLAG CONDITIONS ON SUNDAY. WILL CONTINUE WITH THE WATCH FOR
NOW...ANOTHER WATCH MAY BE NEEDED INLAND ON MONDAY AS DRY AND
BREEZY CONDITIONS CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 45 63 39 68 / 100 70 0 0
SSI 48 59 42 67 / 90 90 0 0
JAX 51 62 38 71 / 90 80 0 0
SGJ 52 62 43 70 / 80 80 0 0
GNV 51 61 36 73 / 90 80 0 0
OCF 53 62 37 74 / 80 80 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
AM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
GALE WARNING FROM 4 AM TO 9 PM EST SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EST SUNDAY
FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
ZIBURA/SHASHY/KEEGANHazardous weather outlook, Mar 3, 11:17 AM EST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1117 AM EST SAT MAR 3 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-040615-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
1117 AM EST SAT MAR 3 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...TORNADO WATCH 68 IN EFFECT FOR SOUTHEAST GEORGIA TODAY AND
A PORTION OF INLAND NORTHEAST FLORIDA THROUGH 2 PM...
...SLIGHT RISK OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE
THIS AFTERNOON AND TONIGHT...
...FLOOD WATCH FOR SOUTHEAST GEORGIA THIS AFTERNOON AND TONIGHT...
...SMALL CRAFT ADVISORIES TONIGHT AND SUNDAY...
...GALE WATCH FOR THE OFFSHORE WATERS TONIGHT AND SUNDAY...
...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR NORTHEAST FLORIDA...
.DAY ONE...TODAY AND TONIGHT...
A STRONG FRONTAL SYSTEM WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS
WILL IMPACT SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY AND
TONIGHT. A TORNADO WATCH IS IN EFFECT FOR MAINLY NORTH PORTIONS OF
THE AREA INCLUDING THE ADJACENT COASTAL WATERS OF SOUTHEAST GEORGIA
THROUGH 2 PM. THE WATCH MAY BE EXTENDED OUT IN TIME AND AREA THIS
AFTERNOON. DAMAGING WINDS AND LARGE HAIL ALONG WITH AN ISOLATED
TORNADO WILL BE POSSIBLE THROUGH EARLY TONIGHT. THUNDERSTORM
ACTIVITY WILL INCREASE ACROSS NORTHEAST FLORIDA THIS AFTERNOON
AND EVENING WITH POSSIBLE DAMAGING WINDS AND LARGE HAIL.
THE SQUALL LINE WILL STALL ACROSS SOUTHEAST GEORGIA THIS
AFTERNOON...AND PRODUCE WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4
INCHES. LOCALLY HEAVY RAINFALL...UP TO 6 INCHES...WILL BE POSSIBLE
WHERE TRAINING STORMS PROGRESS ACROSS SOUTHEAST GEORGIA AND A FLOOD
WATCH HAS BEEN ISSUED.
SUSTAINED SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 35 TO 40
MPH WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA AND COASTAL SOUTHEAST
GEORGIA TODAY OUTSIDE OF THUNDERSTORM ACTIVITY. A LAKE WIND ADVISORY
HAS BEEN ISSUED.
SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR STRONG WINDS
FOLLOWING THE COLD FRONTAL PASSAGE. A GALE WATCH HAS ALSO BEEN
ISSUED FOR THE OFFSHORE WATERS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY...
RELATIVE HUMIDITIES WILL FALL TO CRITICAL LEVELS SUNDAY...WITH A
FIRE WEATHER WATCH FOR NORTHEAST FLORIDA SUNDAY AFTERNOON. DRY AND
BREEZY CONDITIONS WILL LIKELY CONTINUE ON MONDAY.
A LONG PERIOD OF ONSHORE FLOW WILL START ON TUESDAY AND LAST THROUGH
THE END OF THE WEEK. ELEVATED RISK OF RIP CURRENTS CAN BE EXPECTED
ALONG WITH POSSIBLE COASTAL FLOODING AND BEACH EROSION AS THE FULL
MOON IMPACTS TIDAL LEVELS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TODAY AND EARLY TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI/SHASHY
In the hours before
Local storm report, Mar 3, 12:48 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM TSTM WND DMG 3 S COGDELL 31.12N 82.72W
03/03/2012 CLINCH GA TRAINED SPOTTER
TREES AND STREET SIGNS REPORTED DOWN NEAR COGDELL
HIGHWAY. FUNNEL CLOUD ALSO SPOTTED BUT NOT CERTAIN IT WAS
TOUCHING GROUND.
&&
ARSSpecial weather statement, Mar 3, 12:50 PM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EST SAT MAR 3 2012
GAZ136-031830-
WAYNE-
1250 PM EST SAT MAR 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EST...
AT 1250 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF ODUM...OR 8 MILES WEST
OF JESUP...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND ODUM...JESUP AND DOCTORTOWN THROUGH 130 PM EST.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EST SATURDAY AFTERNOON
FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3176 8191 3173 8190 3171 8187 3167 8184
3166 8181 3160 8172 3150 8212 3170 8212
3176 8192
TIME...MOT...LOC 1750Z 252DEG 34KT 3165 8192
PETERSONLocal storm report, Mar 3, 1:11 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
111 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 10 W HOMERVILLE 31.04N 82.92W
03/03/2012 CLINCH GA LAW ENFORCEMENT
NUMEROUS POWER LINES AND TREES DOWN 7 MILES NORTH OF
DUPONT IN NORTHWEST CLINCH COUNTY ON TOMLINSON ROAD NEAR
STATE ROADS 122 AND 168.
&&
PKEEGANLocal storm report, Mar 3, 1:12 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
112 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FUNNEL CLOUD JESUP 31.60N 81.89W
03/03/2012 WAYNE GA 911 CALL CENTER
FUNNEL CLOUD SPOTTED BY SHERIFF IN JESUP. NO DAMAGE WAS
REPORTED.
&&
ARSLocal storm report, Mar 3, 2:27 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
227 PM EST SAT MAR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FUNNEL CLOUD HOBOKEN 31.18N 82.13W
03/03/2012 BRANTLEY GA EMERGENCY MNGR
A FEW REPORTS OF FUNNEL CLOUD IN HOBOKEN AREA.
&&
ARSSpecial weather statement, Mar 3, 2:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EST SAT MAR 3 2012
GAZ150-163-032045-
CLINCH-WARE-
259 PM EST SAT MAR 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN WARE
AND NORTHERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 345 PM
EST...
AT 300 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
DU PONT TO 25 MILES SOUTHWEST OF DU PONT...MOVING NORTHEAST AT 25
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
COGDELL...MANOR...HOMERVILLE...DU PONT AND ARGYLE THROUGH 345 PM EST.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3118 8288 3118 8268 3120 8267 3123 8241
3092 8251 3085 8294 3087 8298 3111 8298
TIME...MOT...LOC 2000Z 246DEG 23KT 3103 8283 3086 8323
SHULERWildfire, Flagler
- When
- March 3, 3:30 PM EST
- Where
- Flagler forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
Flagler County Fire Rescue reported a wildfire along the St. Johns and Flagler County line near Faver-Dykes State Park. About 40 acres were burned. The containment at the time of the reported was unknown.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, March 3, 20121 death · 1 event
- High Wind in New York, March 3, 2012$240,000 · 60 kt wind · 9 events
- Tornado and Flash Flooding in Florida, March 3 to 4, 2012$19,000 · EF0 · 37 events
- High Wind in New York, March 3, 2012$75,000 · 54 kt wind · 3 events
- Seiche in New York, March 3, 2012$20,000 · 3 events
- High Wind in Pennsylvania, March 3, 2012$17,000 · 50 kt wind · 3 events
- Damaging Winds in Georgia, March 3, 2012$3,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Georgia, March 3, 2012$13,000 · 1 in hail · 7 events
- High Wind in Montana, March 3, 201257 kt wind · 7 events
- High Wind in Wyoming, March 3, 201261 kt wind · 5 events
- Strong Wind in Pennsylvania, March 3, 2012$2,000 · 5 events
- Hail and Damaging Winds in South Carolina, March 3, 2012$10,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372355.